MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SZ 4, DISP, SOFT, MASK, LARYNGEAL, PVC

MEDLINE INDUSTRIES INC.; SZ 4, DISP, SOFT, MASK, LARYNGEAL, PVC
Catalog Number DYND300040S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during use of the laryngeal mask airway (lma) for an elective case, the lma's cuff was noted stiff.This reportedly resulted in the lma cuff not seating correctly in the patient's airway and the patient developing laryngospasm.Per report, during insertion, lubricating water-based jelly was used and lma was partially deflated before inserting into patient.As soon as the laryngeal mask was inflated with 5 cc of air, the patient reportedly developed laryngospasm.The laryngeal mask airway was immediately removed, patient was given succinylcholine (drug), and another brand of laryngeal mask airway was inserted.No further tests/treatment was reportedly required for the patient's laryngospasm.Due to the reported laryngospasm and required medical intervention, this medwatch is being filed.No issues with the returned companion sample was identified.A definitive root cause for the reported event could not be identified at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the laryngeal mask airway's (lma) cuff was stiff resulting in the lma not seating correctly in the patient's airway and the patient developing laryngospasm.

Common Device Name
SZ 4, DISP, SOFT, MASK, LARYNGEAL, PVC
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8663935
Report Number1417592-2019-00081
Device Sequence Number2182309
Product Code CAE
UDI-Device Identifier10888277699526
UDI-Public10888277699526
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND300040S
Device Lot Number59219020326
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;